Alert archive / Arkansas / Tornado Warnings in 2024

Tornado Warning 32, NWS Little Rock, AR

May 21, 20244 counties in Arkansas

NWS Little Rock, AR issued this tornado warning at May 21, 2024, 8:50 PM CDT for 4 counties in Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2024, 8:50 PM CDT (01:50 UTC)
Expired
May 21, 2024, 9:15 PM CDT
In force
25 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Conway County, AR, Perry County, AR, Saline County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 63 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 8:18 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
3.4
Supercell composite
16.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 21, 6:30 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 21, 6:30 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
630 PM CDT Tue May 21 2024

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 312 PM CDT Tue May 21 2024

An upper ridge is over the southeast part of the U.S. with an upper
low over the northern Plains. The upper low will move east as the
ridge in the south remains stationary. Several low pressure systems
will move across the northern U.S. through Thursday. The upper
ridge will be pushed south late Thursday.

Strong south winds continue across the area this afternoon ahead of
a cold front in Oklahoma. Showers and thunderstorms have developed
in eastern Oklahoma and will move into western Arkansas this
afternoon and evening. Some of the storms could be severe tonight
with large hail and damaging winds the main threats. The northwest
half of the state is under a Slight Risk of severe thunderstorms.

Several short waves will move through the state through Thursday
bringing multiple rounds of showers and thunderstorms. Several
inches of rain are expected through this week and a Flood Watch may
be needed with the next forecast package depending on how the
storms act tonight.

Lows tonight will be in the lower 60s to the mid 70s and in the 60s
Wednesday night. Highs Wednesday will be in the mid 70s to upper 80s
and in the upper 70s to upper 80s Thursday.

&&

.LONG TERM...
(Thursday Night through next Tuesday)
Issued at 312 PM CDT Tue May 21 2024

Unsettled weather is likely to continue through the long term
portion of the forecast. Persistent H500 SW flow will remain in
place through the end of the period as ridging extends from northern
Mexico into the Gulf of Mexico while a series of cyclones rotate
east generally along the US/CA border.

Helping to focus the activity will be a nearly stationary front
oriented generally from SW to NE across Arkansas and surrounding
areas. A parade of mid-level disturbances will traverse the flow
aloft and aid in the development of rain and thunderstorms locally,
practically on a daily basis. Depending on available instability,
shear and timing of the H500 wave passage, a few rounds of strong to
severe thunderstorms are possible. A more robust H500 wave is
expected to move across the area from Thu PM to Fri AM which could
provide an opportunity for more organized TS development.

With several rounds of rain and thunderstorms expected across at
least the northern half of the state there is increased concern for
heavy rainfall potential. There is some indication that by the end
of the period the stalled front will finally sink south of the area
and the flow aloft will become more progressive. This could bring at
least somewhat of a break in persistent rain chances as well as
slightly cooler temperatures. Until that happens, above normal
temperatures remain likely through much of the period.

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Tue May 21 2024

Showers and thunderstorms will begin the forecast period and on
Tuesday evening impacting the northern, western, and central
terminals. Surface winds within the storms on Tuesday evening into
Tuesday night will be in excess of 30 knots. A lull will take place
across all terminals later during the early morning hours on
Wednesday before the next round of shower and thunderstorm activity
associated with a stalled frontal boundary across Arkansas will
bring opportunity for showers and thunderstorms through Wednesday
across all terminals. Flight category in terms of CIGS and VSBY will
drop as low as LIFR across the northern terminals for fog during the
early morning hours on Wednesday. CIGS will lower to MVFR with
intermittent IFR associated with stronger cells of storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     69  82  65  82 /  60  80  80  60
Camden AR         73  87  67  87 /  40  60  50  30
Harrison AR       63  74  62  79 /  60  80  70  50
Hot Springs AR    70  84  66  84 /  50  70  80  50
Little Rock   AR  73  87  69  85 /  50  80  80  50
Monticello AR     73  88  69  87 /  40  50  50  30
Mount Ida AR      69  84  65  83 /  50  80  80  60
Mountain Home AR  65  77  63  79 /  60  80  70  50
Newport AR        70  84  67  82 /  60  80  80  60
Pine Bluff AR     73  87  68  86 /  40  60  70  40
Russellville AR   69  84  65  82 /  60  80  80  60
Searcy AR         70  84  65  82 /  50  80  80  60
Stuttgart AR      73  85  69  84 /  40  70  70  50

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...51
LONG TERM....67
AVIATION...74
Hazardous weather outlook, May 21, 3:31 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
331 PM CDT Tue May 21 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-222045-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
331 PM CDT Tue May 21 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Breezy southerly winds have driven temperatures to well above
average levels this afternoon, creating an unstable environment.
Thunderstorms have developed over eastern Oklahoma, moving into
western Arkansas, and will build over northern and central
Arkansas this evening before weakening. Scattered thunderstorms
may become severe, with large hail and damaging winds the main
concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An unsettled pattern continues for Arkansas through the weekend.
Thunderstorms are forecast each day, with severe thunderstorms
possible at times.

An increased potential for strong to severe thunderstorms is
expected Wednesday for a large portion of the state. Very large
hail and damaging winds are the primary threats with the
strongest storms, and there could be an isolated tornado or two.
Much will depend on how much development occurs in the morning,
and if clouds and rain curb afternoon heating. A lack of heating
would keep the atmosphere somewhat stable, and make severe
weather less likely.

Areas of heavy rainfall are in the forecast through Friday morning.
Amounts may exceed 3 inches in places, leading to an increased
threat of flash flooding.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51

In the hours before

Special weather statement, May 21, 4:17 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
417 PM CDT Tue May 21 2024

ARZ112-121-221>223-313-212200-
Van Buren County Higher Elevations AR-
Pope County Higher Elevations AR-Newton County Higher Elevations AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
417 PM CDT Tue May 21 2024

...A strong thunderstorm will impact portions of southwestern Searcy,
southeastern Newton, northeastern Johnson, west central Van Buren and
northern Pope Counties through 500 PM CDT
...

At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosetta, or 13 miles northeast of Clarksville, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bohannon...                       Witts Spring...
Dillen...                         Moore...
Dabney...                         Solo...
Bertha...                         Smyrna...
Devils Knob...                    Rosetta...
Ben Hur...                        Salus...
Fort Douglas...                   Ozone...
Long Pool Campground...           Haw Creek Falls Campground...
Nogo...                           Treat...
Tilly...                          Sand Gap...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3586 9279 3553 9273 3553 9317 3555 9322
      3553 9322 3553 9344 3562 9345 3575 9344
TIME...MOT...LOC 2116Z 260DEG 45KT 3563 9337

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

74
Special weather statement, May 21, 5:12 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
512 PM CDT Tue May 21 2024

ARZ137-237-212245-
Northern Scott County AR-Central and Southern Scott County AR-
512 PM CDT Tue May 21 2024

...A strong thunderstorm will impact portions of northwestern Scott
County through 545 PM CDT
...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Morgan Springs, or 14 miles southeast of Poteau, moving east at 50
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waldron...                        Mansfield...
Oliver...                         Morgan Springs...
Bates...                          Cauthron...
Hon...                            Winfield...
Liberty...                        Elm Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3493 9445 3493 9443 3495 9441 3494 9439
      3496 9437 3495 9434 3497 9424 3506 9423
      3507 9425 3510 9414 3506 9414 3505 9411
      3492 9403 3481 9445
TIME...MOT...LOC 2212Z 250DEG 44KT 3492 9442

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

74
Special weather statement, May 21, 5:44 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
544 PM CDT Tue May 21 2024

ARZ130-137-230-237-212315-
Northern Scott County AR-Western and Northern Logan County AR-
Central and Southern Scott County AR-
Southern and Eastern Logan County AR-
544 PM CDT Tue May 21 2024

...A strong thunderstorm will impact portions of southwestern Logan
and northeastern Scott Counties through 615 PM CDT
...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waldron, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Booneville...                     Waldron...
Cardiff...                        Echo...
Barber...                         Hon...
Lucas...                          Carolan...
Grayson...                        Elm Park...
Glendale in Logan County...       Ione...
Liberty...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3497 9423 3506 9423 3514 9406 3514 9403
      3516 9403 3523 9389 3494 9376 3489 9423
      3496 9427
TIME...MOT...LOC 2244Z 246DEG 44KT 3499 9413

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

70
Special weather statement, May 21, 6:09 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Little Rock AR
609 PM CDT Tue May 21 2024

ARZ130-137-138-230-238-212345-
Northwest Yell County AR-Northern Scott County AR-
Western and Northern Logan County AR-Yell Excluding Northwest AR-
Southern and Eastern Logan County AR-
609 PM CDT Tue May 21 2024

...A strong thunderstorm will impact portions of eastern Logan and
northwestern Yell Counties through 645 PM CDT
...

At 609 PM CDT, Doppler radar was tracking a strong thunderstorm over
Magazine, or 7 miles east of Booneville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Booneville...                     Magazine...
Subiaco...                        Blue Mountain...
Mount Magazine...                 Midway in Logan County...
Belleville...                     Havana...
Waveland...                       Sugar Grove...
Corley...                         Grayson...
Spring Lake Campground...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3500 9386 3515 9394 3534 9352 3510 9339
TIME...MOT...LOC 2309Z 245DEG 46KT 3511 9379

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

70

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:30 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Pope, Searcy, Van Buren45 min
May 21, 7:31 PM CDTTornado WarningLZKConway, Johnson, Pope, Van Buren44 min
May 21, 7:40 PM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell50 min
May 21, 7:45 PM CDTTornado WarningLZKLogan, Pope, Yell45 min
May 21, 8:13 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren47 min
May 21, 8:17 PM CDTTornado WarningLZKConway, Pope43 min
May 21, 8:18 PM CDTTornado WarningLZKConway, Van Buren12 min
May 21, 8:22 PM CDTSevere Thunderstorm WarningLZKConway, Pope38 min
May 21, 8:28 PM CDTSevere Thunderstorm WarningLZKLogan, Perry, Scott, Yell47 min
May 21, 8:54 PM CDTTornado WarningLZKCleburne, Conway, Faulkner, Van Buren24 min
May 21, 9:17 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White43 min
May 21, 9:52 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, White38 min
May 21, 10:29 PM CDTSpecial Weather StatementLZKWhite31 min
May 21, 11:00 PM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff33 min
May 21, 11:03 PM CDTSpecial Weather StatementLZKPulaski, Saline27 min
May 21, 11:14 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, Saline46 min
May 21, 11:27 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Lonoke, Pulaski, Saline48 min
May 21, 11:34 PM CDTSpecial Weather StatementLZKWoodruff26 min
May 21, 11:53 PM CDTSevere Thunderstorm WarningLZKWoodruff22 min
May 22, 12:09 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Prairie, Pulaski51 min
May 22, 12:53 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie52 min
May 22, 1:43 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe16 min
May 22, 2:27 AM CDTSpecial Weather StatementLZKMontgomery33 min
May 22, 2:44 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline, Yell46 min
May 22, 3:50 AM CDTSpecial Weather StatementLZKGarland, Saline25 min
May 22, 4:14 AM CDTSpecial Weather StatementLZKGarland, Saline31 min
May 22, 4:47 AM CDTSpecial Weather StatementLZKPulaski, Saline43 min
May 22, 5:28 AM CDTSpecial Weather StatementLZKPulaski32 min
May 22, 5:59 AM CDTSpecial Weather StatementLZKLonoke31 min
May 22, 10:06 AM CDTSpecial Weather StatementLZKNewton24 min
May 22, 10:13 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope47 min
May 22, 10:15 AM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy45 min
May 22, 10:55 AM CDTSpecial Weather StatementLZKNewton, Searcy35 min
May 22, 11:42 AM CDTSpecial Weather StatementLZKBaxter, Fulton, Izard33 min
May 22, 12:30 PM CDTSpecial Weather StatementLZKFulton, Lawrence, Sharp45 min
May 22, 12:36 PM CDTSpecial Weather StatementLZKMonroe39 min
May 22, 12:39 PM CDTSpecial Weather StatementLZKPolk51 min
May 22, 12:47 PM CDTSevere Thunderstorm WarningLZKMonroe28 min
May 22, 1:12 PM CDTSpecial Weather StatementLZKLawrence, Randolph33 min
May 22, 2:41 PM CDTSevere Thunderstorm Warning Considerable damage threatLZKPolk37 min
May 22, 2:42 PM CDTSpecial Weather StatementLZKClark48 min
May 22, 3:17 PM CDTSevere Thunderstorm WarningLZKClark32 min
May 22, 3:29 PM CDTFlash Flood WarningLZKPolk2 hr
May 22, 3:50 PM CDTFlash Flood WarningLZKClark3 hr
May 22, 4:26 PM CDTSpecial Weather StatementLZKLogan34 min
May 22, 5:09 PM CDTSpecial Weather StatementLZKOuachita51 min
May 22, 5:53 PM CDTSpecial Weather StatementLZKLonoke37 min
May 22, 6:10 PM CDTSevere Thunderstorm WarningLZKArkansas, Lonoke, Prairie24 min
May 22, 6:22 PM CDTSpecial Weather StatementLZKLonoke38 min

Nearby

Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.